MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN NEEDLE MOD 2.75IN; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN NEEDLE MOD 2.75IN; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Model Number 0013M
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: was there any burn to the patient or to the user? fortunately, patient didn't get burned.If yes for a burn what is the severity of the burn? na.First degree burns are minor burns on the first layer of skin.Second degree burns have two types: superficial partial-thickness burns injure the first and second layers of skin.Deep partial-thickness burns injure deeper skin layers.Third degree burns injure all the skin layers and tissue under the skin.Are there any anticipated long-term effects from the burn or injury? na.What medical intervention was used to treat the burn or injury? (such as salve or stitches) na.Could you please confirm if were fragments generated? fragment was not created.There is also a slight melting trace of the modified part.If yes, were they removed easily without additional intervention? na.Was there any change in the patient care as a result of this event? there was no change.What is the current patient status? no information.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a thyroidectomy, when contacting the thyroid after tissue detachment, a spark occurs at the tip of the megadyne modified needle electrode 0013m and the bovie tip is burned and broken.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/23/2021.The product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 0013m device was received with the tip of the electrode charred.In addition, no damage to the insulation was noted.It should be noted that product failure is multifactorial.The most likely cause of this damage is caused by operating the electrosurgery equipment (generator) at high power settings with continual activation of the electrode for long periods or by placing the electrode tip against another instrument causing extreme heat which results in melting of the tip.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.The batch history records were reviewed and certified by external manufacturing that the manufacturing criteria was met prior to the release of the equipment.The certificate records are accessible through external manufacturing.

Brand Name
E-Z CLEAN NEEDLE MOD 2.75IN
Common Device Name
E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key11207267
Report Number1721194-2021-00004
Device Sequence Number4140109
Product Code GEI
UDI-Device Identifier10614559100134
UDI-Public10614559100134
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0013M
Device Catalogue Number0013M
Device Lot Number200718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 01/03/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1